Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Have HPV. Taking vyvanse. Getting mucus in throat. No breathing difficulty or swollen lymph node. Cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
I have been on vyvanse for over a year and I am constantly trying to pull mucous up through my throat. I have also had my thyroid removed for cancer over 10 years ago, I have smoked for 18 years less than a pack a day the entire time, I was checked by ent about 8 months ago with the lighted scope thing down my throat and all was fine. But now i have afeeling of something in my throat my lymph nodes are not swollen, I don't have difficulty swallowing but just have feeling of sometyhing there. I also have hpv i am so scared this is cancer and I can't even function out of fear
Posted Sat, 2 Mar 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 2 hours later
Hi.

Thank you for your query.

As you mentioned you do not have difficulty in swallowing (solids or liquids?) or have swollen lymph nodes. Do you have the following symptoms: fever, cough, voice change, bad odor from mouth, regurgitation of food (eaten the previous day). As you mentioned you try to get mucous/phlegm out of your throat, have you succeeded? If yes, what color is it?

The only oral cavity related side effect that vyvanse can have is a dry mouth or unpleasant taste in the mouth. If you feel something in your throat, this could be due to a number of conditions like:
-Swollen tonsils (infection) - easily treated with antibiotic therapy
-Zenker's diverticulum (diagnosed with a barium swallow)
-Achylasia cardia (diagnosed with a barium swallow)
-Gastroesophageal reflux disease (GERD)
and many more.

The best thing to do right now would be to revisit a doctor to get yourself examined. If nothing is detected during the examination you could also request for a barium swallow or an endoscopy (laryngoscopy or esophagogastroduodenoscopy), that would help visualize the entire esophagus and rule out all possibilities (all conditions of the esophagus).

Do not worry, I am sure this is nothing serious, and an examination by a doctor will surely be reassuring. Feel free to write back to me for any further clarifications. I would be glad to answer them for you.

Wishing you a long and healthy life.
Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Have HPV. Taking vyvanse. Getting mucus in throat. No breathing difficulty or swollen lymph node. Cancer? 50 minutes later
Thank you for answering. I don't really have any other symptoms, bad odor sometimes but it could be from smoking, and if I ever clear any mucous it's clear. If my ent does that scope camera thing again and doesn't see anything is that enough, I mean if there is a growth or something can it grow outside from what he is seeing?
 
 
Answered by Dr. Shoaib Khan 6 minutes later
Hi. Thank you for your follow up question.

If nothing is visualized during an endoscopic examination, that would be a normal result. Yes, this would suffice.

Yes, there will be a growth (structural changes) which can be visualized during the endoscopic examination. An endoscopic examination is also equipped to take tissue samples (biopsy) of any abnormal growth. This can later be examined in the laboratory.

I hope this information was helpful. Please do write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Have HPV. Taking vyvanse. Getting mucus in throat. No breathing difficulty or swollen lymph node. Cancer? 29 minutes later
Thank you very much! I'm going to call my dr tomorrow for an appt! Thanks
 
 
Answered by Dr. Shoaib Khan 2 minutes later
Hi.

You are most welcome. I am sure you are fine and will remain that way for a long time. I wish you great health and a beautiful life ahead.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor